Wildfire, Gloucester
- When
- April 11, 12:00 PM EST
- Where
- Gloucester forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
A fire during the afternoon hours of the 11th burned 75 acres in the area of Mantua and Dupont Avenues in the Paulsboro region. The fire was located on marshland comprised of dried reeds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A fire during the afternoon hours of the 11th burned 75 acres in the area of Mantua and Dupont Avenues in the Paulsboro region. The fire was located on marshland comprised of dried reeds. Nearby railroad cars were potentially threatened and one of the cars had power steering in it, while another railcar was full of brake fluid. Firefighters worked to keep the flames away from the railcars, which were within a couple hundred feet of homes. Firefighters extinguished the fire before it reached the railcars and homes, and no one was injured. To fight the fire, which burned for a good 2 hours, a boat and airplane were utilized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 11, 9:34 AM EST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1034 AM EDT TUE APR 11 2006 A LTL IMPULSE DROPPING DOWN THE EASTERN SIDE OF THE MID LEVEL RIDGE THAT SHOWS ON THE WATER VAPOR IMAGERY AND SOME ASSOCIATED MID LEVEL WARM AIR AND MOISTURE ADVECTION INDICATED A SMALL CHANGE TOWARD THE PESSIMISTIC IN THE SKY COVER FORECAST OVER FAR NORTHERN AND NORTHEAST ZONES. SRLY SYNOPTIC AFTN WIND PLUS LOW WIND VALUES IN THE LOWEST 3K FT MADE ME TURN THE WINDS ALONG THE COAST TO THE SE AND LOWER THE AFTN MAXES INTO THE UPPER 50S. OTHERWISE NO SIG CHANGES TO THE FCST. PREV AFD IS BELOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && MPD ******************************************************************** .OVERVIEW/... HIGH PRESSURE BROUGHT NICE WEATHER TODAY WITH TEMPERATURES IN THE 60S WITH THE EXCEPTION OF THE SHORE AND HIGHER ELEVATIONS OF THE POCONOS...ATLANTIC CITY...BELMAR AND MT. POCONO IN THE MID 50S. AND MORE OF THE SAME ON THE WAY WITH NO CHANGE IN THE OVERALL UPPER AND LOWER LVL PATTERN. .SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... THE MAIN STORY AS IT HAS BEEN FOR QUITE SOME TIME IS THE DRY AIR OVER THE REGION AS A RESULT OF THE SFC RIDGE TAKING UP RESIDENCE TO THE SOUTH OF US AND LIMITING THE AMOUNT OF MOISTURE ABLE TO WORK NORTH. MEANWHILE...DISTURBANCES SPINNING OFF THE MAJOR TROUGH OVER THE WEST COAST IS UNABLE TO FEED OFF THE GULF MOISTURE SO THE FORECAST IS FOR SHOWERS AT TIMES...AND THEN AT TIMES NOT SO SURE BECAUSE OF THE LACK OF MOISTURE IN THE LOWER LEVELS. ONE THING IS FOR THE SURE IS THE RISE IN THE DEW POINTS DAY TWO INTO THE 50S. SOMETHING WE HAVE NOT SEEN TOO TERRIBLY OFTEN THIS YEAR. WHAT MOISTURE THERE IS IS WORKING WEST OR INLAND OFF THE ATLANTIC. WITH THE ATLANTIC RUNNING ABOUT 5 TO 8 DEGREES ABOVE THE NORMAL IT MAY BE ABLE TO INTERACT WITH THE SHORT WAVES AND GATHER ENOUGH LIFT TO BRING A LITTLE BIT OF MOISTURE TO THE REGION. ONE SUCH SYSTEM IS GOING TO WORK EAST FROM THE GREAT LAKES WITH THE PRIMARY LOW MOVING TO THE NORTH OF THE REGION AND THE RESULTANT COLD FRONT JUST SAGGING BY ON THURSDAY. QPFS WERE 1/3 TO NEAR 1/2 INCH OVER THE LOWER LAKES BUT WITH THE LOW LIFTING NORTHEAST WITH THE BEST SURFACE CURVATURE WE ARE LEFT TO WRING OUT ABOUT .05 OR NEARLY .10 INCH. THE SOUTHERN PART OF THE SYSTEM GETS TANGLED IN THE MID APPALACHIANS AND THE GENTLE UP SLOPE FLOW KEEPS ABOUT .25 INCH TOGETHER. THE UPPER FLOW IS THROWING EVERYTHING AT US FROM THE 50H LEVEL BUT THE RIDGING TO THE SOUTH IS DRYING OUT THE ATMOSPHERE. HOWEVER, WE WILL CONTINUE TO SEE TEMPERATURES IN THE 60S AND INTO THE 70S WITH THE EXCEPTION OF THE NEAR COASTAL AREAS AND HIGHER ELEVATIONS ONLY TOPPING OUT IN THE 50S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WITH THE UPPER FLOW REMAINING W-NW MORE AND MORE OF THE ENERGY SLAMMING INTO THE WEST COAST IS STREWN ALL OVER THE INTERMOUNTAIN REGION RESEMBLING A TRASH HEAP OF ATMOSPHERIC DEBRIS. SH/W AFTER SH/W SETS OUT TO SURVIVE THE PERILOUS JOURNEY ACROSS THE 10-12,000 FT MOUNTAIN TOPS OF THE ROCKY MOUNTAINS ONLY TO BECOME DISORIENTED AND LOOSING IT/S WAY AND THE SUPPORT IT ENJOYED MAKING LANDFALL ON THE WEST COAST. ON SATURDAY...A STRONGER MEMBER OF THE SH/W BRIGADE MOVES OUT OF THE DESERT REGION OF CALIFORNIA...SWINGING NORTHEAST ACROSS THE FOUR CORNERS AND INTO THE SOUTHERN GREAT LAKES EARLY SUNDAY MORNING. WITH THE SURFACE HIGH STILL CAMPED ALONG THE SOUTHEAST COAST, THE LOW IS JUST A HOP...SKIP AND A JUMP AWAY FROM SPREADING PRECIPITATION TO OUR REGION ON SUNDAY. BUT THEN AGAIN, YESTERDAY THE MODELS WERE DRY FOR SUNDAY, AND THE PRECIPITATION MAY BE JUST A HARE AWAY FROM DISAPPEARING FROM THE NEXT MODEL RUN TODAY. IT/S TWO OCLOCK IN THE MORNING AND THIS EGG-CENTRIC FORECASTER IS TRYING TO PAINT A ROSY AND OPTIMISTIC PICTURE. && .AVIATION... HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE OVER THE EASTERN CONUS THROUGH WEDNESDAY. AS A RESULT, VFR CONDITIONS ARE EXPECTED WITH MAINLY CLEAR SKIES AND UNRESTRICTED VSBYS. && .MARINE... SEAS HAVE DECREASED SINCE EARLIER TODAY, BUT LONG PERIOD SWELLS CONTINUE. HIGH PRESSURE WILL BE IN CONTROL THROUGH WEDNESDAY, BEFORE A COLD FRONT APPROACHES THE MARINE AREA ON THURSDAY, BRINGING THE CHANCE OF RAIN. ATTM, EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && OVERVIEW/SHORT/LONG TERM...EBERWINE AVIATION/MARINE...NIERENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 AM EDT TUE APR 11 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-120800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 355 AM EDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EBERWINE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503515.